I have a question for parents of boys on Deflazacort. For those of you who saw an increase in behavior issues, how long did it take after starting before those problems started to show up?

Carter started yesterday and of course we don't see any differences yet (I didn't expect to. lol) but we're wondering when the side effects usually show up and when we can let our guards down. lol.

Views: 146

Reply to This

Replies to This Discussion

Hi Rhiannon,
It happened pretty quickly with my son who is very sensitive to the side effects of steroids. Roid rage, hypersensitivety to sounds and textures, aggression, crying fits were some of the behavioral side effects. I would say we noticed it within the first couple weeks and then it seemed like it just escalated until we couldn't take it anymore. He is on a very low dose now of deflazacort and a mood stabilizing drug to help counter the side effects.

I don't want to scare anyone away from steroids who is considering them for the first time. They are the only thing we have for treatment to help slow this thing down and the studies show they are effective. Your son may not have near the same reaction, if any, to them as mine but this has been our experience. It seems we've reached a happy medium now.
you may never see side effects. We haven't....
I now have two boys on steroids, My 8 year old had side effects almost immediately when he started on Deflazacort at age 4--difficulties with transitions, sensitive to texture, anger and impulsivity. I'd even say he had these "tendencies" before he even started on Deflazacort. My 4 year old is a completely differenet kid. He has been on Deflazacort for 2 months I haven't seen any change in behavior.
Hi Rhiannon,

As you know, Avery just started Deflaz a few weeks ago. I had the same question. I didn't really notice any changes the first week, but midway through the second week, he started bouncing off the walls at around 4:00 pm each day. By nature, he is typically a pleasant, very even mannered boy, so the behavior is out of character for him. He is still pleasant, but gets very goofy and has a huge burst of energy now that he doesn't seem to know what to do with.

I have noticed in the past few days that it seems to be related to fluid intake. Of course, I've really been pushing the fluids, but on the days that I can get him to drink more than usual, he doesn't seem to have this weird outburst of energy. I've been told that the behavior will probably taper off as his body adjusts to the medicine and I'm really hoping that's the case.

How has Carter been doing with taking the medicine?
Kelvin has always had a temper, usually an outburst that can last minutes, but it made them more intense for about 2 to 3 months, then, he is much better, don't notice anything now at all with the steroids, he is fantastic, the energy has gone down, he did bounce off the walls for awhile. Dr. Wong and his doctors here in Columbus said to make sure they take it as early as possible in the morning so to follow their normal cortisol levels, but we wait until after he eats breakfast to make sure it doesn't hurt him, as it can if they have an empty stomach. I give 1/4 of a piece in gogurt or applesauce and then do it again, for the same that you are giving, 15 mg. The doctors here said Kelvin could have more, due to his weight, but they didn't feel necessary to up his dose. We'll see what doctor Wong says on our visit in January. Michelle
Hi im very new to the deflaz i just received my fist order and will bestarting my son franky on it tomorrow but im just wondering i have read alot of the post on deflaz and was wondering if any parents out there giving their son 30 mg of deflaz a day thats what our doctor pescribed but i haven read any other parents giving their boys 30 mg a day,and will the side affects be the same to those who are taking less mg i wrote my doctor an email about this but she hasnt wrote me back any advice would be greatly appreciated
thank you
Jessica- my son takes 27mg deflaz daily. He is 11.6 yrs old and weighs aprox 75 lbs. We recently switched from prednsone a few mos back and within 48 hrs our son's side effects began decreasing. He still has some mood swings but they aren't as bad. He eats lot less now and still "walks". Not sure what other info I can offer but let me know if you want to hear more.

jessica santini said:
Hi im very new to the deflaz i just received my fist order and will bestarting my son franky on it tomorrow but im just wondering i have read alot of the post on deflaz and was wondering if any parents out there giving their son 30 mg of deflaz a day thats what our doctor pescribed but i haven read any other parents giving their boys 30 mg a day,and will the side affects be the same to those who are taking less mg i wrote my doctor an email about this but she hasnt wrote me back any advice would be greatly appreciated
thank you
thank you so much for the info.


cheryl cliff said:
Jessica- my son takes 27mg deflaz daily. He is 11.6 yrs old and weighs aprox 75 lbs. We recently switched from prednsone a few mos back and within 48 hrs our son's side effects began decreasing. He still has some mood swings but they aren't as bad. He eats lot less now and still "walks". Not sure what other info I can offer but let me know if you want to hear more.

jessica santini said:
Hi im very new to the deflaz i just received my fist order and will bestarting my son franky on it tomorrow but im just wondering i have read alot of the post on deflaz and was wondering if any parents out there giving their son 30 mg of deflaz a day thats what our doctor pescribed but i haven read any other parents giving their boys 30 mg a day,and will the side affects be the same to those who are taking less mg i wrote my doctor an email about this but she hasnt wrote me back any advice would be greatly appreciated
thank you
hi
my son is 7 now. we started giving him deflazacort at 5 1/2 years. he is doing OK. well, there are times when it is little hard for him to control his emotions especially when it comes to his physical strength. but an interesting thing is that his teacher has never complained about his mood swings or any disruptive behavior. i guess he knows it's acceptable to throw a tantrum at home. another important thing is that deflazacort is known to have less side effects than prednisone. the benefits by far exceed any side effects.

Reply to Discussion

RSS

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2019   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service